Many people, especially those of reproductive age, notice a few extra hair strands slinking down the drain after a shower at some point. You might not think much of it at first. However, if you notice a lot of excess hair falling out when you brush or wash it, it’s natural to be concerned.

According to a study, excessive hair loss can be caused by various factors, including iron deficiency, a prevalent problem among menstruating women. However, birth control pills can also cause changes in your hair, including how much hair you lose.

Hair loss may occur due to adapting to the hormones in birth control pills. In reality, some people lose more hair while on oral contraceptives, while others report an increase in hair loss after stopping the pill. We’ll discuss why birth control pills can cause hair loss when you should be concerned and what you can do about it.

How Birth Control Works?

Many women of childbearing age use birth control to reduce their chances of becoming pregnant. However, many women use birth control tablets to control their menstrual cycles and aid with other medical issues, including managing painful or heavy periods or treating cystic acne.

Oral contraceptives, like the pill, thicken cervical mucus and stop the ovaries from releasing eggs throughout a menstrual cycle. The pill can be a helpful drug to prevent sperm from entering the cervix and coming into touch with eggs. It is thought to be approximately 99% effective when used appropriately.

The Connection Between Birth Control and Hair Loss

Birth control pills can cause extra hair loss. To understand why, it’s vital to know how hair grows.

Hair, composed of keratin, grows in stages, transitioning from growing to transitional to resting. The hair ultimately falls out during the resting phase. This process occurs cyclically, with each hair passing through the stages before shedding and continuing to grow.

Normally, there is hair growth in all of these stages simultaneously. However, because most of the surrounding hair is in the growth or transitional stages, you will notice a few falling out immediately. Fluctuations in hormones, such as the estrogen and progesterone in birth control pills, might disrupt this cycle, causing more hair to fall out instantly.

The reason that hair can fall out due to birth control is that the oral hormonal contraceptive can force hair to remain in the telogen (or resting) phase for an extended period. During the telogen phase, hair sheds anywhere from 25 to 100 strands per day and is not actively growing, implying that we lose hair for an extended period. When women experience hair loss with birth control pills, the body sometimes merely needs an opportunity to balance hormones to normal levels.

We Provide Affordable Hair & Skin Treatments with EMI options available to assure everyone can achieve the look they want to & pay in there own ease.

Keeshology Hair Restoration Clinic

drshiilpaabhateja1135@gmail.com

91+ 9355609292

This website uses cookies to provide you with the best browsing experience.

Accept
Decline